# SDR 2012FA0000733

- Difficulty date: July 29, 2012
- Submitted: October 26, 2012
- Operation: General aviation
- Aircraft: N206BC
- Make and model: Cessna 206H
- Aircraft serial: 20608025
- Aircraft time: 1,705 hours
- Engine: Lyc IO540AC1A5
- Engine time: 183 hours
- Propeller: Mcauly B3D36C432
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Condition: Separated
- Location: Nr 6 Cyl
- Part time: 183 hours
- Component: Cylinder, Lyc, IO54OAC1A5
- Component part number: 05K22672
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AT CRUISE FLIGHT, PILOT EXPERIENCED A BANG AND LOSS OF ENGINE POWER.  ACFT LANDED SAFELY AT NEARBY AIRPORT.  DURING COMPRESSION CHECK IT WAS FOUND THAT NR 6 CYL HAD NO COMPRESSION.  CYLINDER WAS REMOVED AND FOUND INTAKE VALVE HAD BROKEN AND WEDGED VALVE FACE INTO INTAKE PORT.  VALVE STEM HAD MIGRATED IN INTAKE MANIFOLD TO THE NR 2 CYLINDER INTAKE PORT.  NO DAMAGE WAS FOUND TO NR 2 CYLINDER. ON FURTHER EXAMINATION IT WAS FOUND THAT THE UPPER PORTION OF THE VALVE STEM UNDER THE VALVE CAP HAD FAILED ABOVE THE KEEPERS.  VALVE CAP WITH VALVE TIP AND KEEPERS WERE STILL IN THE INTAKE VALVE ASSY.  IT SEEMS TO ME THAT THE TIP OF THE VALVE STEM FAILED AND ALLOWED REMAINING PORTION OF THE VALVE TO ENTER THE COMBUSTION CHAMBER, BREAKING THE STEM FROM VALVE AND ALLOWING LOWER PORTION TO CONTACT THE PISTON SEVERAL TIMES AND EVENTUALLY LODGE INTO THE INTAKE VALVE SEAT.
